Alert archive / Illinois / Tornado Warnings in 2024

Tornado Warning 123, NWS Paducah, KY

August 15, 2024Jackson County, Illinois; Perry County, Missouri

NWS Paducah, KY issued this tornado warning at Aug 15, 2024, 5:02 PM CDT for Jackson County, Illinois; Perry County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2024, 5:02 PM CDT (22:02 UTC)
Expired
Aug 15, 2024, 5:30 PM CDT
In force
28 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Jackson County, IL, Perry County, MO

The radar

The Paducah radar (KPAH), 105 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Aug 15, 1:27 PM CDT, 3 hours 35 minutes earlier. Its key messages:

  • The best potential for strong to severe storms is 4-9 PM. Storm chances will linger into the night and may continue the strong-severe storm threat, should it materialize.
  • Heat index values between 100-105 degrees are possible again Friday across portions of southeast Missouri, far southern Illinois, and far western Kentucky.
  • Storm chances linger thru week's end, but cooler and drier, less humid air is forecast to be incoming next week.
Area forecast discussion, Aug 15, 1:27 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
127 PM CDT Thu Aug 15 2024

.KEY MESSAGES...

- The best potential for strong to severe storms is 4-9 PM.
  Storm chances will linger into the night and may continue the
  strong-severe storm threat, should it materialize.

- Heat index values between 100-105 degrees are possible again
  Friday across portions of southeast Missouri, far southern
  Illinois, and far western Kentucky.

- Storm chances linger thru week's end, but cooler and drier,
  less humid air is forecast to be incoming next week.

&&

.DISCUSSION...
Issued at 122 PM CDT Thu Aug 15 2024

The 12Z modeling suggests the 21z-03z time frame as still the
opportune time of development owing to peak instability, but the
CAM's at least do suggest perhaps a slightly slower onset time
of development, maybe a little further north and west with it
too. This might push it back to 22-24z... something to watch
closely. A couple of the CAM's suggest it will come later, and
thus perhaps, carry less of a severe risk. Pops do spike
overnight as the wave makes its way across central IL. All the
severe weather parameters are basically unchanged and so
damaging winds will continue to be the primary severe weather
potential hazard, should one occur, with heavy rain/localized
flooding also a highlight hazard.

Pops will linger thru the end of the week as the primary long
wave trof driving all of the storm activity makes its way across
the Great Lakes and Ohio Valley. This may contain a marginal
risk of a strong-svr storm during peak heating Friday but the
best threat for that is today-tonight.

Heat/humidity may threaten Advisory levels near 105 again tmrw
but continued clouds/pcpn chances preclude us from a more
widespread headline issuance. Similarly the FFG is so high that
we'll take a short fuse vs Watch headline approach to heavy
rain/flooding potential as well.

Eventually some slightly cooler/drier air works in for next
week, and we see some 50s dew points return to the forecast by
the back end of the week...that'll be an incredible 2nd bout of
50s dew points in August.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 122 PM CDT Thu Aug 15 2024

Restricted bases and vsbys are possible with thunderstorm
chances heightening late this afternoon into tonight. Periods of
Visual Flight Rules will temporarily restrict to at least
Marginal Visual Flight Rules if/where storms occur. Tmrw looks
like a near repeat of today.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&
Hazardous weather outlook, Aug 15, 11:55 AM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1155 AM CDT Thu Aug 15 2024

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1155 AM CDT Thu Aug 15 2024 /1255 PM EDT Thu Aug 15 2024/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Strong to potentially severe storms this afternoon into tonight
will have damaging winds as the primary severe hazard should one
occur, while heavy rainfall may cause some localized flooding.

Heat indices of 100 to 105 degrees will be possible mainly across
southeast Missouri but also adjacent locales in far western
Kentucky and southwest Illinois.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Additional thunderstorm chances are forecast Friday into Saturday.
An isolated stronger storm cannot be ruled out.

Heat index values from 100 to 105 degrees will be possible again
Friday afternoon across southeast Missouri and adjacent parts of
southern Illinois and western Kentucky.

.SPOTTER INFORMATION STATEMENT...

Spotters should stay abreast of the latest forecasts and updates
in case their activation is requested.

In the hours before

Special weather statement, Aug 15, 3:51 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
351 PM CDT Thu Aug 15 2024

MOZ076-152115-
Perry MO-
351 PM CDT Thu Aug 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PERRY COUNTY
THROUGH 415 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm just
southeast of St. Mary, or south of Chester, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chester, St. Mary, and Lithium.

This includes Interstate 55 between Mile Markers 135 and 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3788 8980 3786 8980 3785 8979 3785 8974
      3782 8971 3780 8967 3777 8966 3775 8967
      3777 8995 3787 8995 3787 8990 3791 8984
TIME...MOT...LOC 2050Z 260DEG 13KT 3782 8985

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 4:09 PM CDTSevere Thunderstorm WarningPAHJackson36 min
Aug 15, 4:41 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHJackson49 min
Aug 15, 5:15 PM CDTSevere Thunderstorm WarningPAHPerry23 min
Aug 15, 5:24 PM CDTSevere Thunderstorm WarningPAHJackson, Union, Williamson40 min
Aug 15, 5:48 PM CDTSevere Thunderstorm WarningPAHJackson42 min
Aug 15, 6:18 PM CDTSpecial Weather StatementPAHUnion27 min
Aug 15, 3:51 PM CDTSpecial Weather StatementPAHPerry24 min
Aug 15, 5:35 PM CDTSpecial Weather StatementPAHPerry25 min
Aug 15, 6:27 PM CDTSpecial Weather StatementPAHPerry33 min

Nearby

Tornado Warnings in Illinois, 2024Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.